Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 19, 2016, 10:50 AM CDT for Bee County, Goliad County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2016, 10:50 AM CDT (15:50 UTC)
- Expired
- May 19, 2016, 11:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Bee County, TX, Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 10:50 AM CDT | TSTM WND DMG | Beeville, TX | 7 TO 10 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 7:56 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2030 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 14.9
The text
As transmitted.
426
WUUS54 KCRP 191550
SVRCRP
TXC025-175-191630-
/O.NEW.KCRP.SV.W.0076.160519T1550Z-160519T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1050 AM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEE COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN GOLIAD COUNTY IN SOUTHERN TEXAS...
* UNTIL 1130 AM CDT
* AT 1050 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEEVILLE...
MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BEEVILLE...GOLIAD...BERCLAIR...TULETA...BLANCONIA...PETTUS AND NORMANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 2872 9733 2845 9729 2840 9736 2832 9785
2861 9785
TIME...MOT...LOC 1550Z 257DEG 51KT 2845 9769
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:59 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 19, 7:59 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
759 AM CDT THU MAY 19 2016
.DISCUSSION...STORM PREDICTION CENTER HAS PLACED ALL OF SOUTH
TEXAS IN A SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT THIS
AFTERNOON. UPDATES WILL BE OUT SHORTLY.
&&
.PREVIOUS DISCUSSION... /Issued 651 AM CDT THU MAY 19 2016/
DISCUSSION...Updated for 12z aviation.
AVIATION...A wide range of flight conditions are occurring this
morning, from IFR at ALI/VCT...MVFR at LRD...and VFR at CRP. The
main story today will be showers and thunderstorms. Coverage
should increase from west to east as the morning progresses.
Brief gusty winds and locally reduced vsbys from heavy rain will
be possible if thunderstorms directly impact taf site. Convection
should diminish this afternoon from west to east. Winds through
the period will be out of the east and southeast, generally 10 to
15 knots today...and less than 10 knots tonight.
PREVIOUS DISCUSSION... /Issued 430 AM CDT THU MAY 19 2016/
SHORT TERM (Today through Friday)...Main issues during the short
term part of the forecast will be the potential for heavy rains
and severe thunderstorms. Currently, only isolated showers are
occurring over the Gulf Waters with isolated showers and storms
crossing the Texas/Mexico border. Upper level trough will shift
eastward today into the Central and Southern Plains. At the
surface, frontal boundary is draped along the coast and should
inland later today. These two features will combine with abundant
moisture (PWs 1.7 to 2.0 inches), resulting in increased chances
of showers and thunderstorms with locally heavy rainfall. A flash
flood watch is in effect for all of South Texas until midnight.
Any additional heavy rainfall, especially over the Coastal Bend,
could produce result in more flooding concerns. Overall, another 1
to 3 inches of rainfall appear likely over the region, with
locally heavier amounts possible. In addition, there is a slight
risk of severe thunderstorms across all of South Texas as shear
improves today. The main hazards will be large hail and damaging
winds.
Chances for showers and thunderstorms will decrease from west to
east late this afternoon and evening as trough axis shift east. If
flooding threat ends early, then the flash flood watch could be
cancelled before midnight. Upper ridge will begin to build into
South Texas on Friday. However, low chances for showers and
storms will continue as moisture remains sufficient across eastern
parts of the area.
Long term (Friday night through Wednesday)...Much more quiet period
ahead in the long term. Weak riding develops overhead with a deep
trough/closed low pushing into the west coast. Residual moisture
will linger over the region over the weekend, and could see isolated
showers and thunderstorms over the weekend and Monday with a few
disturbances passing aloft as upper low opens and progresses
northeast. Cap strengthens further by Tuesday. Temperatures will be
on the rise with H85 temperatures rising above 20C across much of
the region through next week. This will bring highs into the low to
mid 90s across most locations (except the immediate coast and
Victoria Crossroads), and lows staying up into the mid to upper 70s.
SCEC to SCA conditions are possible during the early to mid week
with strengthening onshore flow across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 86 74 86 76 / 50 20 10 20 10
Victoria 68 85 70 87 72 / 60 20 10 20 10
Laredo 70 90 74 90 76 / 40 10 20 20 20
Alice 71 88 72 88 74 / 50 20 10 20 10
Rockport 72 84 76 86 77 / 60 20 10 20 10
Cotulla 67 89 71 89 74 / 40 10 20 20 10
Kingsville 72 88 74 88 75 / 50 20 10 20 10
Navy Corpus 74 83 77 85 77 / 60 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Aransas...Bee...Calhoun...Duval...Goliad...Jim Wells...
Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria...Webb.
GM...None.
&&
TE/81...SHORT TERMHazardous weather outlook, May 19, 5:40 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 540 AM CDT THU MAY 19 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 540 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH TEXAS TODAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY ACROSS SOUTH TEXAS. 1 TO 3 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK.
In the hours before
Special weather statement, May 19, 5:19 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT THU MAY 19 2016
TXZ239-191045-
WEBB-
519 AM CDT THU MAY 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
AT 518 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLUMBIA
BRIDGE...OR 15 MILES NORTHWEST OF LAREDO...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAREDO...BOTINES...RANCHOS PENITAS WEST...ORVIL...UNITEC INDUSTRIAL PARK
AND COLUMBIA BRIDGE.
LAT...LON 2793 9952 2769 9923 2760 9954 2761 9955
2760 9958 2761 9958 2764 9960 2764 9963
2763 9962 2763 9964 2764 9967 2765 9966
2767 9969 2765 9970 2766 9971 2773 9976
TIME...MOT...LOC 1018Z 236DEG 25KT 2767 9969
TBSpecial weather statement, May 19, 5:48 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT THU MAY 19 2016 TXZ239-191115- WEBB- 548 AM CDT THU MAY 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY... AT 547 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOTINES...OR 14 MILES NORTH OF LAREDO...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOTINES...CALLAGHAN...UNITEC INDUSTRIAL PARK AND ORVIL. LAT...LON 2763 9950 2773 9965 2805 9944 2787 9914 TIME...MOT...LOC 1047Z 224DEG 27KT 2775 9951 TB
Local storm report, May 19, 9:07 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM HAIL 10 SSE COTULLA 28.30N 99.20W
05/19/2016 E0.88 INCH LA SALLE TX PUBLIC
HEAVY NICKEL HAIL REPORTED BY THE PUBLIC VIA FACEBOOK.
TIME ESTIMATED BY RADAR.
&&
KWAGNERSpecial weather statement, May 19, 9:07 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 907 AM CDT THU MAY 19 2016 TXZ229-230-191445- MCMULLEN-LA SALLE- 907 AM CDT THU MAY 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN AND SOUTHEASTERN LA SALLE COUNTIES... AT 906 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF FORT EWELL SITE...OR 20 MILES SOUTHEAST OF COTULLA...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MCMULLEN AND SOUTHEASTERN LA SALLE COUNTIES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL TEXAS. LAT...LON 2815 9895 2833 9899 2847 9843 2821 9839 TIME...MOT...LOC 1406Z 260DEG 34KT 2824 9899
Special weather statement, May 19, 10:19 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT THU MAY 19 2016
TXZ231>233-191545-
BEE-LIVE OAK-GOLIAD-
1019 AM CDT THU MAY 19 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LIVE OAK...
WESTERN BEE AND WEST CENTRAL GOLIAD COUNTIES...
AT 1018 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NELL TO JUST SOUTHWEST OF GEORGE
WEST. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...GEORGE WEST...THREE RIVERS...OAKVILLE...TULETA...RAY POINT...
TULSITA...NORMANNA...PAWNEE...KARON...RIVER CREEK ACRES...DINERO...PETTUS
AND MINERAL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 2876 9762 2820 9777 2819 9829 2867 9810
2871 9790 2869 9788 2867 9782 2868 9779
2867 9778 2875 9766
TIME...MOT...LOC 1518Z 236DEG 42KT 2872 9802 2834 9816The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:00 PM CDT | River Flood Warning | CRP | Victoria | 7 days |
| May 19, 3:43 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| May 19, 4:49 AM CDT | Special Weather Statement | CRP | Webb | 26 min |
| May 19, 5:07 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 38 min |
| May 19, 5:19 AM CDT | Special Weather Statement | CRP | Webb | 26 min |
| May 19, 5:48 AM CDT | Special Weather Statement | CRP | Webb | 27 min |
| May 19, 7:29 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 61 min |
| May 19, 8:02 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 58 min |
| May 19, 9:07 AM CDT | Special Weather Statement | CRP | McMullen | 38 min |
| May 19, 10:19 AM CDT | Special Weather Statement | CRP | Bee, Live Oak | 26 min |
| May 19, 10:26 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 34 min |
| May 19, 11:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 19, 12:16 PM CDT | Areal Flood Advisory | CRP | Calhoun, Goliad, Refugio, Victoria | 3 hr |
| May 19, 12:46 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| May 19, 2:14 PM CDT | Special Marine Warning | CRP | 91 min | |
| May 19, 2:20 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 19, 3:40 PM CDT | Special Marine Warning | CRP | 95 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.